Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 9, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jun 8, 2019, 9:47 PM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Jun 9, 2019, 4:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2019, 9:47 PM CDT (02:47 UTC)
- In effect from
- Jun 9, 2019, 4:00 AM CDT
- Expired
- Jun 9, 2019, 4:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 3154 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
104 WWUS74 KAMA 090247 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 947 PM CDT Sat Jun 8 2019 OKZ001-002-TXZ001>003-006>008-011-012-016-017-317-091200- /O.NEW.KAMA.WI.Y.0009.190609T0900Z-190609T1800Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon 947 PM CDT Sat Jun 8 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY... The National Weather Service in Amarillo has issued a Wind Advisory for the western and north central Panhandles, which is in effect from 4 AM to 1 PM CDT Sunday. * Timing...4 AM to 1 PM Sunday * Winds...North 33 to 39 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
2 follow-up statements
994 WWUS74 KAMA 090735 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 235 AM CDT Sun Jun 9 2019 TXZ013-018-092100- /O.EXB.KAMA.WI.Y.0009.190609T0900Z-190609T2100Z/ Carson-Armstrong- Including the cities of Panhandle, White Deer, and Claude 235 AM CDT Sun Jun 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. * Timing...4 AM to 4 PM Sunday. * Winds...North 33 to 38 MPH with gusts up to 55 MPH. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Winds...North 25 to 35 MPH with gusts up to 55 MPH. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ OKZ001-002-TXZ001>003-006>008-011-012-016-017-317-092100- /O.EXT.KAMA.WI.Y.0009.190609T0900Z-190609T2100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon 235 AM CDT Sun Jun 9 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * Timing...4 AM to 4 PM Sunday. * Winds...North 35 to 40 MPH with gusts up to 55 MPH. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Cockrell
253 WWUS74 KAMA 091556 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1056 AM CDT Sun Jun 9 2019 OKZ001-002-TXZ001>003-006>008-011>013-016>018-317-092100- /O.CON.KAMA.WI.Y.0009.000000T0000Z-190609T2100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, and Palo Duro Canyon 1056 AM CDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON FOR WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... * Timing...Through 4 PM this afternoon. * Winds...North winds of 35 to 39 mph with gusts of 50 to 55 mph are expected through mid afternoon. Winds will begin to diminish after 4 PM this afternoon. * Impacts...Sudden wind gusts can cause drivers to lose control...especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ 02
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 8, 6:08 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 8, 6:08 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 608 PM CDT Sat Jun 8 2019 .AVIATION... The 00Z TAF period will start off with light winds out of the south in VFR conditions. A cold front will move through from the north between 07Z and 12Z. This front will bring strong gusty winds out of the north along with MVFR CIGs for all three terminals. There still is some question on the exact timing of the front and just how strong the winds will be behind it. Right now, have 25-35 kts gusting 35-40 kts in the TAFs. If this front comes in quicker we could see higher winds with gust 45-50 kts. Hoffeditz && .PREV DISCUSSION... /Issued 329 PM CDT Sat Jun 8 2019/ SHORT TERM...Tonight and Sunday. For this evening, the mid level capping inversion continues to hold tough as of this writing this afternoon across the fcst area. Still a fair amount of convective inhibition as well. Therefore, it remains to be seen whether any tstms will develop east of the dryline. Retained pops across parts of cntrl zones through early this evening from earlier fcst pckg as confidence was not high enough to remove them and did not want to flip flop either. A strong cold front will move through the OK and TX Panhandles late tonight and early Sunday morning. Rather decent pressure rises and associated steep pressure gradient behind this boundary suggests surface winds may approach or even exceed Wind Advisory criteria for at least parts of the fcst area for a few to several hours. Have increased wind speeds behind the cold front to just short of our 30 knot Wind Advisory criteria. Confidence was not high enough to issue an NPW product due to some uncertainty as to how the synoptic situation will play out. Later shifts may need to consider some sort of wind highlight for parts of the area late tonight into Sunday if confidence improves with respect to timing, areal extent, and wind speeds. Retained slgt chc pops for late tonight across the OK Panhandle. Also kept in slgt chc to chc pops across northern and eastern sections for Sunday before much drier air invades the region. Below normal temperatures are expected on Sunday. 02 LONG TERM (Monday Night through Saturday)... The Panhandles will be on the northern periphery of an H5 ridge extending north from strong 594 H5 high center over northern Mex early Monday. This will be quickly suppressed south and west as a series of S/WV troughs move SE from S/CEN Canada carving out a rather substantial trough across the mid WEST and well south into the CEN MS River Valley through Thursday. On Monday, unusually strong SFC high pressure for early June will dominate in the wake of the strong Sunday FROPA (a result form one on the initial S/WVs). This will keep things dry and cool to start off the week. Although the front will have pushed to the coast, deep moisture will pool along and behind the front and will not be far away (Cen Texas). Given this, models show a relatively quick recovery in moisture Monday night and Tuesday as the low level high center shifts east and SFC low pressure develops across ERN NM drawing moisture north. Meanwhile, models are in good agreement the next cold front will race down to meet the moisture as a strong S/WV dives SE across the CEN Plains late Tuesday. While the best energy from the S/WV itself may remain to the north, it appears the exit region of a 110 kt+ jet streak will provide large scale lift enhancing precip chances. That much models have good agreement on, however enough differences in how much moisture and instability will be present to provide some uncertainty in coverage, but even moreso wrt thunderstorm strength/character with this system. Wind shear is forecast to be strong with good low level turning heading into Tue night, increasing the SVR potential. This will make moisture recovery and CAPE that much more important as wind shear suggests a relatively high ceiling WRT SVR potential. Of course timing of the disturbance and front will also be key and can't be overly confident in that this far out. That all said, all we can say at this point is high end CHC POPS looks good for Tuesday night (slight chc Tue AFTN) for most of the area and there is certainly a conditional potential for SVR storms if moisture recovery is sufficient. Assuming all the aforementioned timing holds, Wed should be cooler and drier in the wake of the week FROPA late Tue. Models again show a quick recovery and moisture return for Thu as SFC high shifts east and pressures fall again to the west. This could set the stage for TSTM episode Thu and Thu night as another NW flow disturbance comes into play. Again given impressive wind shear progs, it could become interesting (high ceiling for SVR potential) given enough moisture recovery and assuming timing plays here out well. While models (esp GFS) do suggest show sufficient recovery, how far south the previous boundary may be shoved further south than indicated by models with help of TSTM outflow (should Tue play out as advertised) adds some uncertainty despite good model agreement. Again, CHC POPs seem reasonable (especially being in the wet pattern we are in). We will have to see how details play out wrt potential impacts from these storms as details in moisture become more clear. It appears temps will climb to more normal values heading into the weekend after several below normal days earlier in the week. The ridge in the WRN US will be broken down and replaced by troughing which means s/wvs in developing SW flow aloft will maintain SLT CHC POPS for at least the northern portion of the area and suggest more interesting weather possible beyond the current forecast period as well. Gittinger && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 36/89
Hazardous weather outlook, Jun 8, 3:59 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 359 PM CDT Sat Jun 8 2019 OKZ001>003-TXZ001>020-317-091100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 359 PM CDT Sat Jun 8 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible through early this evening across central sections of the Oklahoma and Texas Panhandles, and then across the Oklahoma Panhandle after midnight tonight. If storms develop, a few will have the potential to become strong to severe with large hail and damaging winds the primary hazards. Sustained north winds near 35 mph are expected late tonight across parts of the area behind a strong cold front, and a Wind Advisory may become necessary. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sustained north winds near 35 mph are expected Sunday across parts of the Oklahoma and Texas Panhandles behind a strong cold front, and a Wind Advisory may become necessary. Thunderstorms are possible Sunday afternoon across eastern sections of the area. If storms form, they are forecast to remain below severe levels at this time. Additional thunderstorms will be possible across the Oklahoma and Texas Panhandles Tuesday afternoon, Tuesday night, and Wednesday night through Thursday night. Some storms that develop during these time periods will have the potential to become strong to severe, with large hail and damaging winds the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Advisories in Texas, 2019Wind Advisories in Oklahoma, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.